New Mexico, 2013Flash Flood and Damaging Wind in New Mexico, July 5, 2013
July 5, 2013 · NWS ABQ · 2 events in 2 counties and zones
An upper level ridge shifted eastward toward southwestern New Mexico in response to a short wave trough moving into the Pacific Northwest. A moist and unstable airmass over New Mexico led to an uptick in shower and thunderstorm development throughout the day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level ridge shifted eastward toward southwestern New Mexico in response to a short wave trough moving into the Pacific Northwest. A moist and unstable airmass over New Mexico led to an uptick in shower and thunderstorm development throughout the day. Storms pushed east-southeast off the higher terrain producing some locally heavy rainfall and gusty winds. One storm in particular that impacted areas near Los Alamos produced strong winds. Additionally, heavy rain from a cluster of storms along U.S. 491 in San Juan County produced significant flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 5, 2:20 PM MST, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 5, 2:20 PM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 PM MDT FRI JUL 5 2013
.DISCUSSION...
VERY FEW CHANGES MADE TO THE GOING FORECAST THIS AFTERNOON. UPPER
LEVEL HIGH IS SHIFTING EAST OVER ARIZONA THIS AFTERNOON...AND
APPEARS THERE IS A WEAK DISTURBANCE ROUNDING THE NORTHEASTERN
PERIPHERY OF THE HIGH. WITH MOISTURE IN PLACE...SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED MAINLY OVER THE HIGHER TERRAIN OF NM
THIS AFTERNOON AS EXPECTED. STORM MOTION IS MUCH SLOWER AND MORE
SOUTHEASTERLY TODAY THAN YESTERDAY...THOUGH VERY LITTLE
MOVEMENT...OR PERHAPS SLIGHTLY SOUTHWESTERLY...HAS BEEN NOTED ACROSS
THE SW. THIS SLOWER STORM MOTION WILL RESULT IN HIGHER RAINFALL
TOTALS IN ISOLATED LOCALES...INCLUDING BUT NOT LIMITED TO BURN SCAR
AREAS. MORE STORMS ARE EXPECTED ACROSS NE NM THIS AFTN/EVE DUE TO
THE WEAK DISTURBANCE AND STORMS MOVING MORE TO THE SOUTHEAST.
UPPER HIGH STILL EXPECTED TO BE SQUARELY OVER NM ON SATURDAY. STORM
MOTIONS WILL BE SLOW...AND VARYING DEPENDING ON LOCATION. ANOTHER
WEAK DISTURBANCE MAY ROUND THE HIGH ACROSS N/NE NM PROMPTING
ADDITIONAL ACTIVITY ACROSS THE NE. OTHERWISE...STORMS WILL TEND TO
HUG THE HIGH TERRAIN DUE TO LITTLE STEERING FLOW.
ALL EYES ON WHERE THE HIGH WILL PROPAGATE EARLY NEXT WEEK. STILL
LOOKS LIKE IT WILL ELONGATE ON SUNDAY...THOUGH THE CENTROID MAY BE
EAST OF NM...ALLOWING SOME MOISTURE UP OVER CENTRAL/WESTERN NM.
HIGH WILL REMAIN ELONGATED MONDAY...THOUGH WHERE THE CENTROID WILL
BE LOCATED REMAINS UP FOR GRABS DEPENDING ON MODEL OF CHOICE. BY
WEDNESDAY...HOWEVER...MODELS TEND TO HAVE THE HIGH CONSOLIDATING
OVER NW NM...PREVENTING BETTER MOISTURE FROM TRACKING NORTHWARD FROM
OLD MEXICO. ADDITIONALLY...MODELS KEEP THE BACK DOOR FRONT IN
COLORADO ON WEDNESDAY THAT WAS PROGGED TO MOVE INTO NE NM YESTERDAY.
LOOKS LIKE THE HIGH WILL SHIFT NORTH OVER COLORADO DURING THE LATTER
PART OF NEXT WEEK. REGARDLESS OF THE UPPER HIGH POSITION...MOISTURE
WILL RECYCLE WITH DAILY ROUNDS OF SHOWER AND THUNDERSTORM
ACTIVITY...THOUGH COVERAGE LOOKS TO DECREASE SLIGHTLY DAY TO DAY
UNLESS MOISTURE IS REPLACED IN SOME WAY. STORM MOTIONS WILL
GENERALLY BE SLOW...RESULTING IN POTENTIAL FOR LOCALLY HEAVY RAIN.
34
&&
.FIRE WEATHER...
UPPER LEVEL HIGH CONTINUES TO DRIFT TO THE EAST AS LOW PRESSURE
DEVELOPS ALONG THE WEST COAST...CURRENTLY CENTERED OVER THE
ARIZONA NEW MEXICO BORDER. THUS THIS AFTERNOONS THUNDERSTORMS AND
SHOWERS ARE MOVING TO THE SOUTHEAST ACROSS NORTHERN ZONES WHILE
THOSE IN THE WESTERN HIGH TERRAIN ARE NEARLY STATIONARY OR MOVING
SLOWLY TO THE SOUTH SOUTHWEST. SPOTTY AREAS OF WETTING RAIN WILL
LINGER DURING THE OVERNIGHT HOURS...GENERALLY OVER THE NORTHEAST
AND WESTERN ZONES. RH RECOVERIES TO BE GOOD TO EXCELLENT EXCEPT
ACROSS THE NORTHWEST PLATEAU WHERE RECOVERIES WILL BE FAIR.
VERY LITTLE CHANGE EXPECTED OVER THE WEEKEND. THE HIGH WILL CONTINUE
TO DRIFT TO THE EAST TO BE CENTERED OVER NEW MEXICO. WETTING RAIN
WILL FAVOR THE HIGHER TERRAIN. WITH SLOWER STEERING FLOWS THE
CENTRAL VALLEY SHOULD SEE A DECREASE IN WETTING RAIN. EXTREME
NORTHWEST AND SOUTHEAST ZONES WILL ALSO SEE FEWER STORMS.
TEMPERATURES WILL INCREASE A FEW DEGREES MOST LOCATIONS ON SATURDAY
WITH LITTLE CHANGE ON SUNDAY. LITTLE CHANGE IN RH RECOVERIES WITH
GOOD TO EXCELLENT VALUES EXCEPT FOR FAIR RECOVERIES IN THE
NORTHWEST. DECREASING WINDS ACROSS THE WEST ON SUNDAY WILL RESULT IN
SOME AREAS OF POOR TO FAIR VENTILATION.
EXTENDED MODELS ELONGATE THE HIGH EARLY INTO NEXT WEEK AND MOST
SOLUTIONS AGREE WITH A DRIFT TO THE NORTH AS WELL. ADDITIONALLY...
AN EASTERLY WAVE LOOKS TO ROTATE AROUND THE SOUTHERN PERIPHERY OF
THE HIGH AND OVER MEXICO. HIGH DOESNT BUILD FAR ENOUGH TO THE EAST
TO TRANSPORT THE MOISTURE NORTHWARD INTO NEW MEXICO HOWEVER.
SUFFICIENT MOISTURE WILL REMAIN TO SUPPORT DAILY ROUNDS OF WETTING
RAIN OVER THE HIGHER TERRAIN...WITH A GRADUAL TREND DOWN IN COVERAGE
MONDAY THROUGH WEDNESDAY. HAINES WILL INCREASE DURING THIS TIME
ESPECIALLY ACROSS THE NORTHWEST.
05
&&
.AVIATION...
18Z TAF CYCLE
ACTIVE CONVECTION THIS AFTERNOON AND EVENING WITH A CHANGE IN
STEERING FLOW FROM PREVIOUS DAYS. THUNDERSTORM COVERAGE TO
INITIALLY BE GREATEST OVER WESTERN AND NORTHERN HIGHER TERRAIN.
ACROSS THE NORTH...THUNDERSTORMS WILL MOVE TO THE SOUTHEAST AROUND
15 MPH SUCH THAT COVERAGE WILL INCREASE ACROSS THE NORTHEAST
PLAINS. THINKING IT WILL REACH THE KTCC AREA LATE AFTERNOON AND
VCTS WAS INCLUDED THERE. OVER THE SOUTHWEST AREA...STEERING FLOW
WILL BE TO THE SOUTH OR SOUTHEAST BUT AT A SLOWER RATE...5 TO 10
MPH. LESS COVERAGE EXPECTED IN THE SOUTHEAST AT THIS TIME. PLENTY
OF ATMOSPHERIC MOISTURE IS IN PLACE AND LOCALLY HEAVY DOWNPOURS ARE
EXPECTED WITH MVFR/IFR CIGS AND VISIBILITIES. SHOWERS AND
THUNDERSTORMS TO CONTINUE AFTER 03Z WITH SHOWERS LINGERING THROUGH
AROUND 12Z. OUTSIDE ACTIVE THUNDERSTORMS...VFR CONDITIONS EXPECTED.
05
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 66 94 64 94 / 20 10 10 10
DULCE........................... 51 89 49 88 / 20 20 20 30
CUBA............................ 55 91 55 91 / 30 30 20 40
GALLUP.......................... 60 88 56 89 / 20 30 20 20
EL MORRO........................ 53 82 51 84 / 30 50 30 50
GRANTS.......................... 58 88 56 89 / 30 30 20 40
QUEMADO......................... 58 85 58 87 / 40 40 30 50
GLENWOOD........................ 56 90 55 92 / 30 30 20 30
CHAMA........................... 49 81 49 80 / 30 40 30 40
LOS ALAMOS...................... 62 86 64 85 / 40 30 40 30
PECOS........................... 61 83 62 81 / 40 50 30 50
CERRO/QUESTA.................... 55 81 58 80 / 30 30 40 40
RED RIVER....................... 47 75 47 73 / 40 50 40 60
ANGEL FIRE...................... 41 79 40 76 / 40 50 40 60
TAOS............................ 55 88 55 87 / 30 30 40 30
MORA............................ 55 82 56 79 / 40 50 40 50
ESPANOLA........................ 62 90 63 89 / 30 20 40 30
SANTA FE........................ 64 86 64 85 / 40 30 30 40
SANTA FE AIRPORT................ 63 91 63 89 / 40 20 40 30
ALBUQUERQUE FOOTHILLS........... 69 92 69 91 / 30 20 20 30
ALBUQUERQUE HEIGHTS............. 70 93 71 92 / 30 20 20 20
ALBUQUERQUE VALLEY.............. 68 94 69 93 / 30 20 20 20
ALBUQUERQUE WEST MESA........... 67 93 68 92 / 30 20 20 20
LOS LUNAS....................... 68 95 67 94 / 30 20 20 20
RIO RANCHO...................... 67 95 67 94 / 30 20 20 20
SOCORRO......................... 68 99 66 99 / 30 20 20 30
SANDIA PARK/CEDAR CREST......... 61 92 62 91 / 40 30 30 40
TIJERAS......................... 62 91 64 90 / 40 20 20 30
MORIARTY/ESTANCIA............... 57 89 59 87 / 40 30 30 40
CLINES CORNERS.................. 59 87 61 85 / 50 40 30 60
GRAN QUIVIRA.................... 61 88 62 87 / 40 30 30 50
CARRIZOZO....................... 64 91 64 90 / 30 30 30 30
RUIDOSO......................... 57 81 58 80 / 40 50 40 50
CAPULIN......................... 59 84 60 82 / 40 40 40 30
RATON........................... 58 90 59 88 / 40 50 40 30
SPRINGER........................ 58 90 58 87 / 40 50 40 30
LAS VEGAS....................... 58 87 57 84 / 40 50 40 40
CLAYTON......................... 64 93 67 92 / 30 30 30 30
ROY............................. 63 89 65 87 / 40 40 40 30
CONCHAS......................... 68 95 68 93 / 30 30 30 20
SANTA ROSA...................... 67 96 69 93 / 30 30 30 20
TUCUMCARI....................... 71 97 70 97 / 30 30 30 10
CLOVIS.......................... 64 92 66 92 / 20 20 20 10
PORTALES........................ 65 92 66 92 / 20 20 20 10
FORT SUMNER..................... 68 94 68 93 / 30 30 30 20
ROSWELL......................... 67 97 69 96 / 20 20 20 20
PICACHO......................... 62 91 63 90 / 30 30 30 20
ELK............................. 60 84 61 84 / 50 50 50 40
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
34
Hazardous weather outlook, Jul 5, 4:41 AM MST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 AM MDT FRI JUL 5 2013
NMZ501>540-061200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
541 AM MDT FRI JUL 5 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED LATER TODAY INTO
THE EVENING...FAVORING A BROAD CORRIDOR FROM SOUTHWEST TO NORTHEAST
NEW MEXICO. STEERING WINDS WILL BE MUCH LIGHTER AND MORE
VARIABLE ACROSS THE WEST...AND VERTICAL WIND PROFILES WILL NOT BE
NEAR AS FAVORABLE FOR STRONG TO SEVERE STORMS AS COMPARED TO RECENT
DAYS. HOWEVER... A FEW STORMS COULD PRODUCE HAIL UP TO THE SIZE OF
DIMES...WIND GUSTS TO 50 MPH AND BRIEF BUT INTENSE DOWNPOURS.
RAINFALL RATES OF AROUND THREE-QUARTER INCH PER HOUR COULD RESULT
IN LOCALIZED FLOODING OVER OR NEAR BURN SCARS. STORMS WILL BE MOST
NUMEROUS BETWEEN 200 PM AND 1000 PM BEFORE DIMINISHING AFTER
MIDNIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...AS STRONGER
AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO REMAIN ISOLATED
IN NATURE. HOWEVER...SOME OF THESE STORMS WILL BE CAPABLE OF
PRODUCING UP TO ONE INCH OF RAIN IN LESS THAN AN HOUR. IN URBAN
AREAS OR REGIONS OF COMPLEX TERRAIN...RAIN AT THIS RATE CAN EASILY
PRODUCE MINOR FLOODING AND POSSIBLY FLASH FLOODING. WITHIN
RECENTLY BURNED FORESTS IT COULD PRODUCE FLASH FLOODING THAT
SPREADS QUICKLY TO LOWER ELEVATIONS.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
REMEMBER TO CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER
SERVICE AT 1-888-386-7637 TO REPORT SIGNIFICANT FLOODING...HAIL
AND/OR DAMAGING WINDS.
41
In the hours before
Local storm report, Jul 5, 12:48 PM MST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
148 PM MDT FRI JUL 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLASH FLOOD MOGOLLON 33.40N 108.79W
07/04/2013 CATRON NM PARK/FOREST SRVC
BURSUM ROAD-NM 159 CLOSED DUE TO FLOODING AND BURN SCAR
DEBRIS FROM MM 2 TO MM 25.
&&
EVENT NUMBER ABQ1301221
JLPSpecial weather statement, Jul 5, 2:25 PM MST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 PM MDT FRI JUL 5 2013
NMZ511-519-521-052200-
JEMEZ MOUNTAINS-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO
AREA-SANDIA/MANZANO MOUNTAINS-
325 PM MDT FRI JUL 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO...CENTRAL
VALENCIA AND SOUTHERN SANDOVAL COUNTIES THROUGH 400 PM MDT...
AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BERNALILLO TO LOS
LUNAS...AND MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
AREAS AFFECTED BY THESE STORMS INCLUDE...LOS LUNAS...ALBUQUERQUE...
ISLETA PUEBLO...LOS CHAVEZ...BOSQUE FARMS AND ALGODONES.
THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 141 AND 162...
INTERSTATE 25 BETWEEN MILE MARKERS 197 AND 248...
BLOWING DUST ASSOCIATED WITH STRONG THUNDERSTORM WINDS CAN REDUCE
VISIBILITIES BELOW ONE QUARTER MILE AT TIMES.
&&
LAT...LON 3538 10642 3471 10675 3477 10707 3544 10674
TIME...MOT...LOC 2124Z 289DEG 16KT 3529 10654 3479 10679
SHOEMAKE
Special weather statement, Jul 5, 3:48 PM MST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
448 PM MDT FRI JUL 5 2013
NMZ512-513-516-052315-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-UPPER RIO GRANDE
VALLEY-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
448 PM MDT FRI JUL 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TAOS AND EXTREME WESTERN
COLFAX COUNTIES THROUGH 515 PM MDT...
AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF ARROYO HONDO...OR ABOUT 9
MILES SOUTHWEST OF QUESTA...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. HAIL MAY ACCUMULATE ON ROADS...CREATING
TREACHEROUS DRIVING CONDITIONS.
AREAS AFFECTED BY THIS STORM INCLUDE...QUESTA...ARROYO HONDO...ARROYO
SECO...TAOS PUEBLO...RED RIVER...CERRO...SAN CRISTOBAL...LAMA...
VALDEZ AND EL PRADO.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3675 10533 3637 10549 3661 10589 3677 10578
TIME...MOT...LOC 2247Z 298DEG 7KT 3665 10573
SHOEMAKE
Thunderstorm Wind, Santa Fe
- When
- July 5, 4:30 PM MST to 4:35 PM MST
- Where
- Santa Fe County, 5.45 mi WSW of San Ildefonso Pueblo
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.870, -106.220
Mesonet site recorded a 58mph wind gust as an isolated cell moved from NW to the SE across the area.
Flash Flood, San Juan
- When
- July 5, 5:00 PM MST to 7:00 PM MST
- Where
- San Juan County, 1.83 mi SSW of Sheep Spgs to 0.99 mi SW of Naschitti
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.117, -108.726
A local news station reported that heavy rains Friday night caused part of U.S. 491 to collapse creating a sinkhole. The rain was reported to have damaged a culvert that ran underneath the roadway leading to the collapse. U.S. 491 was closed in both directions between Sheep Springs and Naschitti for several days after the event.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Massachusetts, July 5 to 6, 20131 death · 1 event
- Flash Flood and Hail in Wyoming, July 5, 2013$1.1 million · 1.25 in hail · 14 events
- Flash Flooding in New York, July 5 to 6, 2013$550,000 · 5 events
- Flash Flooding and Hail in Arizona, July 5, 2013$185,000 · 1 in hail · 8 events
- Tornado and Flash Flood in Kentucky, July 5 to 6, 2013$75,000 · EF0 · 7 events
- Lightning Strike in Louisiana, July 5, 2013$50,000 · 2 events
- Damaging Winds and Heavy Rain in North Dakota, July 5, 2013$25,000 · 69 kt wind · 9 events
- Flash Flood and Lightning Strike in Colorado, July 5, 2013$30,000 · 2 events
- Tornado and Flash Flooding in Florida, July 5, 2013$20,000 · EF0 · 10 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 5, 201310 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, July 5, 201310 events
- Rip Current in Georgia, July 5, 20131 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451203, 453081.